Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 79, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 28, 2004, 1:19 PM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 1:19 PM CDT (18:19 UTC)
- Expired
- Jun 28, 2004, 5:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Denton County, TX, Hopkins County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 281820
FFWFTW
TXC085-121-223-231-282215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
DENTON COUNTY IN NORTH CENTRAL TEXAS
HUNT COUNTY IN NORTH CENTRAL TEXAS
HOPKINS COUNTY IN NORTHEAST TEXAS
* UNTIL 515 PM CDT
* AT 119 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM ARGYLE TO 7 MILES NORTHWEST OF SULPHUR SPRINGS...
MOVING NORTH AT 5 MPH. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE.
* OTHER LOCATIONS IN THE WARNING INCLUDE ALLEN...ANNA...AUBREY...
BARTONVILLE...CELESTE...CELINA...COMMERCE...COPPER CANYON...
CORINTH...DENTON...FAIRVIEW AND FARMERSVILLE
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3305 9734 3310 9631 3305 9609 3312 9590
3314 9560 3335 9535 3334 9556 3322 9588
3341 9589 3334 9637 3340 9640 3340 9736
$$1 follow-up statement
000
WGUS74 KFWD 282028
FFSFTW
TXC085-121-223-231-282215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
328 PM CDT MON JUN 28 2004
...A FLASH FLOOD WARNING CONTINUES FOR DENTON...HUNT...COLLIN AND
HOPKINS COUNTIES UNTIL 515 PM CDT...
ALTHOUGH HEAVY RAINFALL HAS TEMPORARILY ENDED ACROSS THE AREA...
THERE CONTINUE TO BE REPORTS OF FLOODING ALONG AREA ROADWAYS.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3301 9601 3286 9603 3286 9628 3299 9629
3300 9738 3338 9739 3335 9669 3330 9639
3336 9590 3318 9591 3334 9535 3297 9531
$$
65/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:20 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 28, 12:20 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD FFAFTW NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CDT MON JUN 28 2004 .UPDATE... HAVE INCREASED POPS ALONG CENTRAL 2/3RDS OF OUR CWA...INCLUDING THE METROPLEX. WEAK FRONTAL BOUNDARY RUNS FROM LAMPASAS... CLEBURNE...SULPHUR SPRINGS THAT WILL PROVIDE FOCUS FOR ONGOING STORMS AND MORE DEVELOPMENT. WEAK STEERING FLOW MEANS THE STORMS WILL MOVE SLOWLY AND THUS THE FLOOD WATCH THROUGH 10 PM. HAVE ALSO INCREASED POPS FOR TOMORROW MORNING...BUT NEW RUN OF MODELS ARRIVING AT THIS TIME HINT AT A TEMPORARY DRYING TREND POSSIBLE TUESDAY EVENING...WILL EVALUATE THAT MORE THIS AFTERNOON. 84 .AVIATION... 700 AM CDT STORMS NEAR OLD FRONTAL SO FAR KEEPING TO THE SE OF METRO TAF SITES. EXPECT MORE ACTIVITY THIS AFTERNOON. WINDS SHOULD BE OF LITTLE CONSEQUENCE THROUGH TAF PERIOD. LIKELY ST/SC MORE THOROUGH TOMORROW MORNING. INTERMITTENT MVFR CIGS AND DENSE FOG SHOULD BOTH BE SHORT-LIVED. 25 && .PREV DISCUSSION... 443 AM CDT SINCE I BECAME INVOLVED IN FILLING OUT THE GRIDED DATA AND DEVELOPING THE FORECAST...CONVECTION HAS FLARED UP ALONG A STATIONARY FRONT...WHICH HAS ESSENTIALLY BECOME A WIND SHIFT LINE. THIS BOUNDARY EXTENDS FROM THE SOUTHERN DFW METROPLEX EASTWARD. WE LIKELY WILL UPDATE WITHIN THE NEXT HOUR OR TWO AND BEEF UP THE POPS IN THAT AREA FOR THIS MORNING (WE ALREADY HAD 60% IN THAT AREA FOR THIS AFTERNOON...EXPECTING FURTHER STORM FORMATION WITH AFTERNOON HEATING). THERE IS A SECOND FRONTAL BOUNDARY TO OUR NORTH IN WESTERN OKLAHOMA...AND THAT BOUNDARY SHOULD MOVE INTO NORTHWEST PORTIONS OF NORTH TEXAS THIS AFTERNOON. THE HIGHEST INSTABILITIES SHOULD REMAIN IN THE SOUTHERN AND CENTRAL ZONES...AND WE HAVE SLIGHTLY HIGHER POPS IN THESE AREAS (THAN IN THE NORTH)..ALTHOUGH CHANCE POPS COVER THE NORTHERN ZONES. CHANCE POPS CONTINUE TUESDAY...BUT WE HAVE LOWERED/KEEP THEM IN THE 20 PERCENT RANGE WEDNESDAY AND THURSDAY...AS FOCUSING BOUNDARIES AND SUBSEQUENT MOISTURE CONVERGENCE VALUES WEAKEN. VERY UNSTABLE CONDITIONS AND AN APPROACHING COOL FRONT FRIDAY RESULT IN A UPSURGE OF THUNDERSTORMS AGAIN. UNCERTAINTY IS HIGH THAT FAR INTO THE FUTURE...BUT THE GFS PAINTS VERY UNSTABLE CONDITIONS IN NORTHWEST SECTIONS OF THE AREA...WITH DOUBLE DIGIT LIFTED INDICES. THE FRONT MOVES INTO THE SOUTHERN ZONES SATURDAY...AND WE HAVE MOVED THE HIGHER POPS SOUTHWARD INTO THE CENTRAL AND EASTERN ZONES. NORTHWEST FLOW STRENGTHENS OVER THE WEEKEND...AND THE FRONT BECOMES ORIENTED NNW TO SSE ACROSS THE EASTERN ZONES...WHERE WE HAVE PLACED THE HIGHEST POPS ON SUNDAY. THUS...THE VERY ACTIVE PATTERN SHOULD CONTINUE...AT LEAST THROUGH JULY 4TH. THERE COULD BE THREATS OF HEAVY RAINFALL THROUGH THE WEEK...ALTHOUGH LACK OF KNOWLEDGE OF WHERE CONVECTIVE OUTFLOW BOUNDARIES BECOME ESTABLISHED EACH DAY RENDER AN EXTENDED FORECAST OF THIS SORT (LOCATION OF HEAVY RAINFALL) IMPOSSIBLE AT THE CURRENT TIME. THERE COULD EVEN BE A THREAT OF NORTHWEST FLOW WIND STORMS IF THE GFS HAS THE RIGHT IDEA ABOUT THE UPPER FLOW PATTERN BY THE END OF THE WEEK. ONLY MINOR CHANGES WERE MADE TO MOS TEMPS AND POPS...MAINLY TAKING MINI ENSEMBLE AVERAGES OF THE VARIOUS GUIDANCE FIGURES. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 70 87 70 / 50 30 40 20 WACO, TX 87 70 89 70 / 50 40 40 20 PARIS, TX 85 70 86 70 / 40 20 40 20 DENTON, TX 86 68 86 69 / 40 20 40 20 MCKINNEY, TX 85 69 86 69 / 40 20 40 20 DALLAS, TX 86 69 87 70 / 50 30 40 20 TERRELL, TX 86 71 86 71 / 60 30 40 20 CORSICANA, TX 86 72 88 71 / 60 30 40 20 TEMPLE, TX 88 71 90 71 / 50 40 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1000 PM CDT MONDAY FOR ZONES TXZ103>107... TXZ117>123...TXZ129>135...TXZ141>146...TXZ156>157...TXZ159. &&
Hazardous weather outlook, Jun 28, 4:30 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT MON JUN 28 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 430 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. THE BEST CHANCES WILL BE NEAR A BOUNDARY JUST SOUTH AND SOUTHEAST OF THE DALLAS/FORT WORTH METROPLEX. CHANCES WILL CONTINUE TONIGHT... MAINLY SOUTH OF THE I-20 CORRIDOR. THE PRIMARY THREATS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. COMBINED WITH RECENT RAINS...ANY HEAVY RAIN DURING THE NEXT 24 HOURS MAY QUICKLY RESULT IN FLOODING ISSUES IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN... THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS AREAWIDE ON TUESDAY. SLIGHT CHANCES WILL LINGER WEDNESDAY AND THURSDAY...BEFORE CHANCES IMPROVE SOMEWHAT IN TIME FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 25
In the hours before
Local storm report, Jun 28, 10:17 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1017 AM CDT MON JUN 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD LANCASTER 32.60N 96.78W
06/28/2004 DALLAS TX LAW ENFORCEMENT
LANCASTER PD REPORTS FLOODING IN LANCASTER.Local storm report, Jun 28, 10:38 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 AM CDT MON JUN 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1036 AM FLASH FLOOD MANSFIELD 32.57N 97.12W
06/28/2004 TARRANT TX POLICE DEPT
PD REPORTED A HIGH WATER RESCUE IN PROGRESS IN
MANSFIELD. MANY ROADS UNDER WATER.Local storm report, Jun 28, 11:18 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 AM CDT MON JUN 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1105AM FLASH FLOOD 7.5 SW WAXAHACHIE 32.33N 96.94W
06/28/2004 ELLIS TX TRAINED SPOTTER
FLOODING AFFECTING HOMES IN SMALL TOWN OF ROCKET, JUST
NORTHEAST OF WAXAHACHIE.Special weather statement, Jun 28, 11:25 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1125 AM CDT MON JUN 28 2004 TXZ117-131-132-144>146-281730- BOSQUE-HILL-HOOD-NAVARRO-PARKER-SOMERVELL- 1125 AM CDT MON JUN 28 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...EXTENDING FROM BENBROOK IN TARRANT COUNTY...SOUTHEASTWARD TO ENNIS IN ELLIS COUNTY. THIS ACTIVITY IS MOVING NORTHEAST AT 10 TO 15 MPH...BUT ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP IN THE AREA FROM WEATHERFORD...SOUTHWARD TO MERIDIAN...AND EASTWARD TO CORSICANA. GIVEN THE RECENT HEAVY RAINFALL AND SLOW MOVEMENT OF ANY THUNDERSTORMS THAT DEVELOP TODAY...FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES CAN BE EXPECTED. ADDITIONAL FLASH FLOOD WARNINGS MAY BE REQUIRED FOR THESE AREAS BY EARLY AFTERNOON. 65/DD
Special weather statement, Jun 28, 12:35 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CDT MON JUN 28 2004 TXZ121-122-135-146-281830- HENDERSON-KAUFMAN-NAVARRO-VAN ZANDT- 1235 PM CDT MON JUN 28 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL 10 MILES NORTHWEST OF KERENS...OR 11 MILES NORTHEAST OF CORSICANA...AND MOVING NORTHEAST AT 15 MPH. GIVEN RECENT HEAVY RAINFALL AND EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS MOVING INTO THIS REGION...FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES CAN BE EXPECTED. ADDITIONAL FLASH FLOOD WARNINGS MAY BE REQUIRED FOR THESE AREAS LATER THIS AFTERNOON. 65/DD
Special weather statement, Jun 28, 12:45 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1245 PM CDT MON JUN 28 2004 TXZ101>107-116-117-281845- COLLIN-DELTA-DENTON-HOPKINS-HUNT-JACK-PALO PINTO-PARKER-WISE- 1245 PM CDT MON JUN 28 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A BROKEN LINE OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...EXTENDING FROM MINERAL WELLS...EASTWARD TO LEWISVILLE GREENVILLE AND SULPHUR SPRINGS. THE STORMS WERE DRIFTING SLOWLY NORTHWARD. GIVEN RECENT HEAVY RAINFALL AND EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS MOVING INTO THIS REGION...FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES CAN BE EXPECTED. ADDITIONAL FLASH FLOOD WARNINGS MAY BE REQUIRED FOR THESE AREAS LATER THIS AFTERNOON. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:30 AM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 3 hr |
| Jun 28, 10:24 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jun 28, 10:39 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 28, 1:07 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| Jun 28, 1:08 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 3 hr |
| Jun 28, 1:33 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Stephens | 4 hr |
| Jun 28, 2:15 PM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.